Quasitransitive social preference: why some very large coalitions have very little power
AbstractIf only the strict part of social preference is required to be transitive then Independence of Irrelevant Alternatives implies that there is a coalition containing all but one individual that cannot force x to be socially ranked above y for at least half of the pairs of alternatives (x,y).
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Springer in its journal Economic Theory.
Volume (Year): 12 (1998)
Issue (Month): 1 ()
Note: Received: August 29, 1996; revised version: March 24, 1997
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm
Find related papers by JEL classification:
- D61 - Microeconomics - - Welfare Economics - - - Allocative Efficiency; Cost-Benefit Analysis
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Susumu Cato & Yohei Sekiguchi, 2012. "A generalization of Campbell and Kelly’s trade-off theorem," Social Choice and Welfare, Springer, vol. 38(2), pages 237-246, February.
- Susumu Cato, 2012. "Social choice without the Pareto principle: a comprehensive analysis," Social Choice and Welfare, Springer, vol. 39(4), pages 869-889, October.
- Peris, Josep E. & Sanchez, M. Carmen, 1999. "An oligarchy theorem in fixed agenda without Pareto conditions," Economics Letters, Elsevier, vol. 62(2), pages 201-206, February.
- Campbell, Donald E. & Kelly, Jerry S., 2013. "Uniformly bounded sufficient sets and quasitransitive social choice," Mathematical Social Sciences, Elsevier, vol. 65(1), pages 31-35.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.